Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 17, 2023, 5:01 PM CST for Deaf Smith County, Texas. It took effect at Jan 18, 2023, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2023, 5:01 PM CST (23:01 UTC)
- In effect from
- Jan 18, 2023, 11:00 AM CST
- Expired
- Jan 18, 2023, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WWUS74 KAMA 172301 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 501 PM CST Tue Jan 17 2023 TXZ016-180715- /O.NEW.KAMA.WI.Y.0004.230118T1700Z-230118T2300Z/ Deaf Smith- Including the cities of Hereford, Bootleg, and Dawn 501 PM CST Tue Jan 17 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY... * WHAT...West winds near 35 mph expected. * WHERE...Deaf Smith County. * WHEN...From 11 AM to 5 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ferguson
4 follow-up statements
765 WWUS74 KAMA 180406 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1006 PM CST Tue Jan 17 2023 TXZ016-181215- /O.CON.KAMA.WI.Y.0004.230118T1700Z-230118T2300Z/ Deaf Smith- Including the cities of Hereford, Bootleg, and Dawn 1006 PM CST Tue Jan 17 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY... * WHAT...West winds near 35 mph expected. * WHERE...Deaf Smith County. * WHEN...From 11 AM to 5 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ferguson
947 WWUS74 KAMA 181004 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 404 AM CST Wed Jan 18 2023 TXZ016-181800- /O.CON.KAMA.WI.Y.0004.230118T1700Z-230118T2300Z/ Deaf Smith- Including the cities of Bootleg, Hereford, and Dawn 404 AM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...West winds near 35 mph expected. * WHERE...Deaf Smith County. * WHEN...From 11 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DGW
337 WWUS74 KAMA 181729 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1129 AM CST Wed Jan 18 2023 TXZ016-182300- /O.CON.KAMA.WI.Y.0004.000000T0000Z-230118T2300Z/ Deaf Smith- Including the cities of Bootleg, Dawn, and Hereford 1129 AM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...West winds near 35 mph expected. * WHERE...Deaf Smith County. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LG
751 WWUS74 KAMA 182258 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 458 PM CST Wed Jan 18 2023 TXZ016-190000- /O.EXP.KAMA.WI.Y.0004.000000T0000Z-230118T2300Z/ Deaf Smith- Including the cities of Dawn, Hereford, and Bootleg 458 PM CST Wed Jan 18 2023 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... Wind speeds have decreased in the far southwestern Texas Panhandle late this afternoon. Therefore, the Wind Advisory, previously in effect for Deaf Smith County, will be allowed to expire. $$ Ferguson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 2:43 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 17, 2:43 PM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 243 PM CST Tue Jan 17 2023 ...New LONG TERM... .SHORT TERM ... (This evening through Wednesday night) Issued at 142 PM CST Tue Jan 17 2023 Precipitation chances return to the Panhandles this evening through tomorrow morning. Mainly light rain showers are expected with this system and light accumulations are possible. Cooler temperatures that will be near to below average are forecast for tomorrow. Early this afternoon, an upper level trough is currently moving east near the Four Corners region. Out ahead of this system, extensive cloud cover remains over portions of central and eastern NM and extends across the Southern High Plains. As the low pressure system moves closer to the CWA, moisture through the column will continue to increase across the Panhandles. PVA associated with a shortwave moving northeast through the upper level flow should be enough to kick off some rain showers across portions of the Panhandles later today. Some model soundings indicate there may be enough instability to produce a few rumbles of thunder in the western Panhandles early this evening. Rainfall totals from this system likely will not amount to much, with most areas remaining below 0.10" of precip from these rain showers. The Panhandles will be located on the backside of the upper level system tomorrow. H850 CAA will move over the CWA tomorrow and temperatures will decrease to near or just below average for mid to late January. For some locations in the northwest, temperatures may struggle to reach 40 degrees under cloud cover and the stronger CAA. At the surface, low pressure will remain over portions of southwest and south central KS. This will tighten the surface pressure gradient over the Panhandles and breezy to gusty westerly winds are forecast during the daytime hours tomorrow. Winds will gradually diminish into the evening and overnight hours. Muscha && .LONG TERM ... (Thursday through next Monday) Issued at 243 PM CST Tue Jan 17 2023 On Thursday, one upper level low will be moving northeast through the Midwest, while another upper level trough will be diving southeast into the Pacific Northwest. The Pacific Northwest trough will close off into a low over Nevada by Thursday evening. Then the low is expected to move just south of the 4-corners by early Friday evening. The low is then forecasted to move across the Texas Panhandle Saturday and then east of our area by Saturday night as an open trough as it gets picked up by a northern stream wave. Another upper level trough will also be moving southeast through the northern Great Basin. The models are not in agreement on how this new upper level trough will evolve, but it could bring some precip to the Panhandles Sunday night through Monday night. Precipitation may start off as a rain and snow mix as early as late Friday afternoon with the first system. The precipitation will gradually spread southeast across the Panhandles Friday night and the rain snow mix will gradually switch over to all snow except for the southeast Texas Panhandle where these areas may remain a rain and snow mix through Saturday evening. Snow is expected to be the main precip type across the northwest 2/3rds of the Panhandles early Saturday morning until it ends Saturday evening. A few inches of snow will be possible in Oklahoma Panhandle and northern Texas Panhandle given this latest track by late Saturday evening. Northerly winds behind a cold front early Saturday morning are only expected to be in the 15 to 20 mph range, so not expecting much impact from blowing snow. The one fly in the ointment would be how much dry air gets brought south behind the cold front that could potentially eat away at our snowfall accumulations. Highs are expected to be around normal for Thursday and Friday, but will be below normal for Saturday through early next week. && .AVIATION... (18Z TAFS) Issued at 1130 AM CST Tue Jan 17 2023 VFR conditions are expected at all sites with this TAF issuance. Some light rain showers are possible at the sites over the first 12 hours of the TAF period. There is higher confidence that KDHT or KGUY may see a rain shower during this time, so have added rain shower mentions to the TAFs. Any showers should be east of the terminals by 04 to 06z. Otherwise, winds out of the southwest to west are expected and may become gusty after sunrise tomorrow. Muscha && .FIRE WEATHER... Issued at 142 PM CST Tue Jan 17 2023 Breezy westerly winds are expected across the Texas and Oklahoma Panhandles on Wednesday. Even though relative humidity values are forecast to remain above 20 percent, elevated fire weather conditions are possible for the southern Texas Panhandle. RH values will be higher further north in the Panhandles, so no fire weather conditions are expected in that area. RFTI values for the southern TX Panhandle range from 2 to 3 with isolated areas of 4. A few areas of critical fire weather conditions are possible but should not last very long. Muscha && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 34 51 26 53 / 30 0 0 0 Beaver OK 33 48 23 51 / 60 10 0 0 Boise City OK 25 40 20 50 / 50 10 0 0 Borger TX 36 52 26 55 / 40 0 0 0 Boys Ranch TX 33 52 22 53 / 40 0 0 0 Canyon TX 33 53 25 53 / 30 0 0 0 Clarendon TX 37 56 30 54 / 50 0 0 0 Dalhart TX 27 46 19 50 / 40 0 0 0 Guymon OK 29 45 22 50 / 50 10 0 0 Hereford TX 32 52 22 54 / 30 0 0 0 Lipscomb TX 36 53 25 53 / 60 0 0 0 Pampa TX 36 51 27 53 / 50 0 0 0 Shamrock TX 38 58 30 54 / 50 0 0 0 Wellington TX 38 60 31 55 / 50 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...05 LONG TERM....15 AVIATION...05
Hazardous weather outlook, Jan 17, 2:39 PM CST, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 239 PM CST Tue Jan 17 2023 OKZ001>003-TXZ001>020-317-180845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 239 PM CST Tue Jan 17 2023 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated fire weather conditions are possible in the southern Texas Panhandle Wednesday afternoon. Winter weather impacts are possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions across the southern Texas Panhandle Wednesday afternoon.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.